Arkansas, 2025Hail and Damaging Winds in Arkansas, June 7, 2025
June 7, 2025 · NWS MEG · 3 events in 3 counties and zones
A mesoscale convective system moved out of central Arkansas and into the Mid-South during the mid-morning hours on June 7, 2025. The system re-intensified as it moved into an airmass that was favorable for severe storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mesoscale convective system moved out of central Arkansas and into the Mid-South during the mid-morning hours on June 7, 2025. The system re-intensified as it moved into an airmass that was favorable for severe storms. Moderate to strong instability, moderately steep mid-level lapse rates, and 0-6 km bulk shear values more than 40 kts helped support severe storms resulting in damaging winds, and a weak tornado. Storms cleared out of the Mid-South by early afternoon, and the atmosphere was able to recover and become unstable once again. An upper-level disturbance moving through during the evening hours produced another round of storms, some of them severe, with large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 7, 5:28 AM CST, 2 hours 17 minutes earlier. Its key messages:
- Updated at 628 AM CDT Sat Jun 7 2025
- An active weather pattern will continue through the remainder of the weekend. The primary concerns will be damaging winds, large hail, and heavy rainfall.
- Daily rounds of showers and thunderstorms continue into next week.
- Temperatures will cool into the lower to middle 80s by early week but return back to near normal into the middle to upper 80s by late next week. Lows will average in the middle 60s to near 70 degrees.
Area forecast discussion, Jun 7, 5:28 AM CST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
628 AM CDT Sat Jun 7 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 628 AM CDT Sat Jun 7 2025
- An active weather pattern will continue through the remainder of
the weekend. The primary concerns will be damaging winds, large
hail, and heavy rainfall.
- Daily rounds of showers and thunderstorms continue into next
week.
- Temperatures will cool into the lower to middle 80s by early
week but return back to near normal into the middle to upper 80s
by late next week. Lows will average in the middle 60s to near
70 degrees.
&&
.DISCUSSION...
(Today through Friday)
Issued at 345 AM CDT Sat Jun 7 2025
GOES Water Vapor satellite depict an MCS moving across eastern
Oklahoma and into western Arkansas early this morning. Regional
WSR-88D radar trends show the leading edge of a line of showers
and thunderstorms over northwest and central Arkansas. Meanwhile,
a quasi-stationary surface boundary extends across portions of
the Lower Mississippi Valley north of I-40. Temperatures are in
the 70s areawide across the Mid-South.
The aforementioned MCS is anticipated to weaken early this
morning. It will transition into an MCV as it moves into the Mid-
South towards mid-morning. Moderate to strong instability,
moderately steep mid-level lapse rates, and 0-6 km Bulk Shear in
excess of 40 kts will favor the development of severe
thunderstorms across the forecast area later this morning into the
afternoon. Damaging winds and large hail will remain the
predominant severe weather threats. A tornado or two is possible
with sufficient speed and directional shear. Precipitable water
values approaching 2 inches will also favor the potential of
localized heavy rainfall. Additional showers and thunderstorms are
possible later this evening into early Sunday morning as a weak
cold front drops into the area. Short-term model soundings
indicate tonight's activity may be elevated if it even occurs.
Additional showers and thunderstorms are possible on Sunday,
mainly across north Mississippi as moderate instability develops
across the region. Shear is expected to be much lower with the
severe thunderstorm threat being more conditional during peak
daytime heating. The threat for strong to severe thunderstorms
will persist into Monday as another shortwave trough rotates
through the Mississippi Valley.
Mid/long-range deterministic and ensemble model solutions
continue to indicate the front washing out across the Lower
Mississippi Valley early next week. Shower and thunderstorm
chances will decrease into Tuesday but gradually return towards
mid to late next week as a mid-level trough moves into the Southern
Plains. Temperatures for early next week will start in the lower
to middle 80s, then increasing into the upper 80s to around 90
degrees by late week.
&&
.AVIATION...
(12Z TAFS)
Issued at 628 AM CDT Sat Jun 7 2025
Impacts to aviation expected throughout the TAF period. A complex
of thunderstorms will move into the region from the west by 14z,
impacting all sites through this afternoon. Expect MVFR to IFR
impacts while the system passes. Additional thunderstorm
development behind the first wave of storms is possible, but still
uncertain. Any additional convection will eventually shift south
and remain around the vicinity of MEM/TUP tonight, decaying by 12z
tomorrow.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...CJC
AVIATION...JAB
In the hours before
Special weather statement, Jun 7, 6:43 AM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Memphis TN
743 AM CDT Sat Jun 7 2025
ARZ035-048-071330-
St. Francis AR-Cross AR-
743 AM CDT Sat Jun 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. FRANCIS AND
CROSS COUNTIES THROUGH 830 AM CDT...
At 740 AM CDT, Doppler radar was tracking a strong thunderstorm over
McCrory, or 9 miles east of Augusta, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Forrest City, Wynne, Madison, Village Creek State Park, Cherry
Valley, Caldwell, Colt, Widener, Hickory Ridge, Fair Oaks, Vanndale,
Hydrick, Birdeye, Cottonwood Corner, Slonikers Mill, Fitzgerald
Crossing, New Castle, Colton, McDonald, and Brushy Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3544 9104 3544 9054 3500 9061 3501 9105
TIME...MOT...LOC 1240Z 265DEG 41KT 3524 9121
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JABThunderstorm Wind, Cross
- When
- June 7, 7:45 AM CST to 7:50 AM CST
- Where
- Cross County, 0.83 mi ENE of Parkin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 35.273, -90.556
Trees and power lines were knocked down along Highway 64.
Thunderstorm Wind, Phillips
- When
- June 7, 9:25 AM CST to 9:30 AM CST
- Where
- Phillips County, 1.54 mi WNW of Helena - West Helena
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.538, -90.615
Trees were knocked down, and a tree landed on a home at the 300 block of Waverly Road in Helena, AR.
Hail, Crittenden
- When
- June 7, 8:53 PM CST to 8:58 PM CST
- Where
- Crittenden County, Proctor
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.100, -90.380
Quarter-sized hail reported in Proctor.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 7 to 9, 20251 death · 1 injured · $1.0 million · EF1 · 51 events
- Damaging Winds in Alabama, June 7, 2025$589,000 · 56 kt wind · 152 events
- Damaging Winds in Georgia, June 7, 20251 injured · $417,000 · 78 kt wind · 107 events
- Tornado and Damaging Winds in Mississippi, June 7 to 8, 2025$392,000 · EF1 · 38 events
- Flood and Hail in Texas, June 7 to 8, 2025$1.3 million · 2.5 in hail · 6 events
- Tornadoes and Damaging Winds in Oklahoma, June 7, 2025$262,000 · EF1 · 8 events
- Damaging Winds in Tennessee, June 7, 2025$555,000 · 78 kt wind · 9 events
- Tornado and Flood in Arkansas, June 7, 2025$69,000 · EF1 · 7 events
- Tornadoes and Hail in Missouri, June 7, 2025$25,000 · EF1 · 3 events
- Damaging Winds in South Carolina, June 7, 202561 kt wind · 44 events
- Damaging Winds in Georgia, June 7, 2025$57,000 · 55 kt wind · 7 events
- Flash Flood and Damaging Winds in Mississippi, June 7 to 8, 2025$56,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278888, 1273659, 1273658.